Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 56, NWS Wilmington, OH

June 2, 2007Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2007, 1:00 PM EDT for Mercer County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 1:00 PM EDT (17:00 UTC)
Expired
Jun 2, 2007, 1:45 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Mercer County, OH

The radar

The Northern Indiana radar (KIWX), 133 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 021659
SVRILN
OHC107-021745-
/O.NEW.KILN.SV.W.0056.070602T1700Z-070602T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
100 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MERCER COUNTY IN WEST CENTRAL OHIO...

* UNTIL 145 PM EDT.

* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR ST. HENRY...MOVING NORTHEAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. HENRY...
  COLDWATER...

IN ADDITION...WABASH...CARTHAGENA...MARIA STEIN...MONTEZUMA AND
CHICKASAW ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4054 8480 4035 8478 4036 8442 4055 8444

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:38 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 2, 11:38 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 AM EDT SAT JUN 2 2007

.SYNOPSIS...
A WARM HUMID AIRMASS WILL REMAIN ACROSS THE OHIO VALLEY THIS
WEEKEND. A COLD FRONT OVER WILL PUSH INTO THE ILLINOIS LATER
TODAY...THEN INTO OHIO BY SUNDAY NIGHT. THE FRONT WILL ACT AS A
FOCUS FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH 6 PM THIS EVENING/...
SKIES WERE MSTLY CLR THIS MRNG AS FCST AREA BECMG INCREASINGLY
SQUEEZED BY CLOUD SHIELD ASSOCD WITH BARRY FROM THE SE AND COLD
FRONT OVER MID MISSISSIPPI VLY. CURRENT RUC INDCG NICE AXIS OF
VERY DRY AIR EVIDENCE OF UPR LVL SUBSIDENCE ON EDGE OF CLOUD
SHIELD FROM BARRY. CU FIELD HAD QUICKLY DVLPD NORTHWEST OF
DAYTON...WITH CONVECTIVE DVLPMNT OVER WAYNE CO INDIANA. TEMPS HAD
ALREADY WARMED INTO THE 80S IN MANY LOCATIONS THIS MRNG.

A BIT OF A TRICKY POP FCST FOR THE AFTN. LACK OF ANY MAJOR FORCING
WOULD AGAIN SUGGEST CONVECTIVE DVLPMNT WILL BE DRIVEN BY AVAIL
INSTABILITY AND MESOSCALE PROCESSES (OUTFLOW BNDRIES). CURRENT
LAPS SOUNDINGS INDCG MUCH OF FCST AREA ALREADY AT 1000-1500 J/KG
MUCAPES WITH INTENSE HEATING THIS MRNG. HOWEVER...QUESTIONS STILL
REMAIN AS TO HOW MUCH/HOW LONG UPR LVL SUBSIDENCE WILL INHIBIT
CONVECTIVE DVLPMNT. RUC INDCG SUBSIDENCE DECREASES THIS AFTN AS
UPR LVL MOISTURE LIFTS NORTH INTO REGION. AT THIS POINT...APPEARS
BEST CHANCES FOR TSTMS WILL BE ACRS NW FCST AREA WHERE CURRENT
ACTIVITY MAY BE FIRING OFF OF A LEFTOVER BNDRY FROM FRI AFTN/EVNG
CONVECTION. INFLUENCE OF UPR LVL SUBSIDENCE IS ALSO LESS IN THESE
AREAS. FURTHER SOUTH AND EAST...EXPECT SUBSIDENCE WILL KEEP A LID
ON CONVECTION FOR NEXT FEW HOURS...WITH ISOLD/WDLY SCT CONVECTION
DVLP AS AFTN PROGRESSES THROUGHOUT FCST AREA. HAVE INCREASED TO 30
POPS OVER NW FCST AREA AND HELD AT 20 OVER REMAINDER OF AREA. WILL
MONITOR CONVECTIVE TRENDS THIS AFTN TO DETERMINE IF ANY ADDL
UPDATES TO POP FCST WOULD BE NEEDED.

TWEAKED SKY/TEMP GRIDS SLIGHTLY FOR AFTN HOURS...BUT OVERALL
REMAINDER OF FCST LOOKED TO BE IN GOOD SHAPE. OF THE THREE
METROS...APPEARS THAT KCVG AND KCMH HAS THE BEST SHOT TO REACH 90
DEG THIS AFTN. BOTH SITES HAVE BEEN AWFULLY CLOSE THE LAST FEW
DAYS. ZONE AND GRID UPDATES WILL BE OUT MOMENTARILY.

RYAN

&&

.SHORT TERM /THIS EVENING THROUGH TUESDAY/...
AS BARRY PULLS UP THE EAST COAST THE UPPER LOW AND CDFNT WILL
MOVE E. PCPN CHANCE SHOULD INCREASE FROM W TO E OVERNIGHT. FEEL
THAT THE LIKELY POPS FROM THE MAV MOS FOR TNGT ARE TOO HI. CHC
POPS SEEM MORE APPROPRIATE. UPPER LOW PUSHES THRU THE LAKES AND A
CDFNT INTO THE OH VLY ON SUNDAY. INCREASED POPS TO LIKELY FOR
SUNDAY. THIS IS A LITTLE BELOW THE MAV MOS. WASNT CONFIDENT THAT
THE COVERAGE WOULD BE HIGH ENUF TO MATCH THE CATEGORICAL POPS THAT
IT WAS GIVING ME. PCPN SHOULD DIE DOWN SUN NGT...BUT THEN ANOTHER
SPOKE OF ENERGY SWINGS ACROSS THE REGION ON MONDAY. WENT LIKELY
AGAIN ON SUNDAY.

UPPER LOW BEGIN TO PULL N ON TUE. A LITTLE DRIER AND MORE STABLE
AIR WORKS INTO THE REGION. DRIED OUT TUE.

WENT WITH THE WARMER MAV MOS HIGHS TODAY. WITH THE CLOUDS AND PCPN
WORKING IN TONIGHT FELT DECIDED TO LEAN TOWARDS THE WARMER FWC MOS
FOR LOWS. MAV MOS LOOKED REASONABLE AGAIN FOR HIGH ON SUNDAY...BUT
TOO COOL AGAIN SUN NGT. WENT WITH FWC MINS AGAIN SUNDAY NIGHT.
FINALLY SAW NO REASON TO DEVIATE FRO GFS MOS HIGH FOR MONDAY.

SITES

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
NO CHANGES TO PREVIOUS FORECAST.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
INSTABILITY WILL INCREASE QUICKLY TODAY...WITH SCT-BKN CU FIELDS
AOA 5KFT EXPECTED BY THE AFTERNOON. APPROACHING UPPER LEVEL LOW
WILL ADD BROAD UPWARD LIFT TO SOME FEW SPOTS THAT WOULD ALREADY BE
SEEING SOME INSTABILITY SHOWERS...HELPING THEM TO PERSIST A LITTLE
LONGER THAN THEY HAVE BEEN FOR THE PAST FEW DAYS. THEY SHOULD ALSO
COVER SLIGHTLY MORE AERIAL COVERAGE THIS AFTERNOON THAN YESTERDAY
AND THE DAY BEFORE...STILL REMAINING SCATTERED AT BEST.

MORNING HZ/BR SHOULD MIX OUT BY THE AFTERNOON. COULD NOT INDICATE
WHERE THUNDERSTORMS WOULD BE MORE FAVORABLE TODAY WITH UNSTABLE
AIR TO THE EAST AND SOUTHEAST AND LARGE UPWARD MOTION APPROACHING
FROM THE WEST. HANDLED THIS WITH VISCINITY SHOWERS IN THE WEST AND
A BRIEF SHOT OF RAIN TOWARDS THE LATE AFTERNOON IN CENTRAL OH.
TAIL END OF FCST HAS BETTER CHANCES FOR RAIN TO DEVELOP...ESP AS
SFC LOW PRESSURE TRACKS TOWARDS OHVLY.

NO SIGNIFICANT WEATHER IS EXPECTED OUTSIDE OF THUNDERSTORM
ACTIVITY THROUGH WEDNESDAY.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 2, 5:10 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
510 AM EDT SAT JUN 2 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
510 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 12:42 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1242 PM EDT SAT JUN 2 2007

OHZ035-021715-
AUGLAIZE OH-
1242 PM EDT SAT JUN 2 2007

...A STRONG THUNDERSTORM WILL AFFECT AUGLAIZE COUNTY THROUGH 115 PM
EDT...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR FRYBURG...MOVING NORTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAPAKONETA...BUCKLAND...ST. JOHNS...UNIOPOLIS AND WAYNESFIELD.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:52 PM EDTSevere Thunderstorm WarningILNFranklin38 min
Jun 2, 3:29 PM EDTSevere Thunderstorm WarningILNHamilton46 min
Jun 2, 4:07 PM EDTSevere Thunderstorm WarningILNLicking38 min
Jun 2, 5:19 PM EDTSevere Thunderstorm WarningILNMiami, Shelby41 min
Jun 2, 5:43 PM EDTSevere Thunderstorm WarningILNDarke22 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.